Validity of covariance models for the analysis of geographical variation

Gilles Guillot, René L. Schilling, Emilio Porcu, Moreno Bevilacqua

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

Due to the availability of large molecular data sets, covariance models are increasingly used to describe the structure of genetic variation as an alternative to more heavily parameterized biological models. We focus here on a class of parametric covariance models that received sustained attention lately and show that the conditions under which they are valid mathematical models have been overlooked so far. We provide rigorous results for the construction of valid covariance models in this family. We also outline how to construct alternative covariance models for the analysis of geographical variation that are both mathematically well behaved and easily implementable. The full R code to reproduce the numerical analysis is available from: http://www2.imm.dtu.dk/~gigu/MEE_GSPB/covariance_validity.html.

Original languageEnglish
Pages (from-to)329-335
Number of pages7
JournalMethods in Ecology and Evolution
Volume5
Issue number4
DOIs
StatePublished - Apr 2014

Keywords

  • Geostatistics
  • Isolation by distance
  • Isolation by ecology
  • Landscape genetics
  • Positive-definite function

Fingerprint

Dive into the research topics of 'Validity of covariance models for the analysis of geographical variation'. Together they form a unique fingerprint.

Cite this